Chest infection part two

Morning friends, i have another course of antibiotics to take and i have to have my chest xrayed.

I've been given clarithromycin 250mg twice a day. Now last week my rheumy nurse said not to take my mtx injection, can anyone tell me whether i'm to miss my mtx this week as well.

I'm waiting a call from the hospital to inform me, but as my nurse isn't there. They have now spoken to my consultant and the word is a big NO.

How will this affect my ra as it will now be two weeks possible three weeks before i can have another mtx dose.

I'm sick to death of not feeling well. When is this going to end.

13 Replies

oldestnewest
  • Oh dear Sylvi you have suffered with your chest problems for a while now.I thought the Mtx stayed in our systems for a couple of months so hopefully it will still work until your chest probs settle down.Do you take any different drugs for your RA?

    Lets hope the new antibiotics work quickly.It's good news about the knee.At least you'll have the answer to know what you're dealing with.

    Take care xxx

  • Thanks, yes i take sulphasalazine and paracetamol as well as steroids. I have had asthma all my life so i know what to expect. Its just since i've had ra i have no colds,flu or anything like it. I have been in quite good health for somone with ra. This has knocked me side wardsi can tell you.

    Will let you know how i get on.

    Sylvi.xx

  • oh I'm so sorry Sylvi, I hope these antbiotics work soon for you...

    keep warm and cosy x

  • Sylvi, I am so sorry that you are not feeling well. I pray the antibiotics kick in and the chest clears up very soon. Do take care. wrap up, drink a hot cup of coffee or tea. If I were near to you I would come help. Pls know that I am there in spirit. xoxo Linda

  • Thanks ladies i do know you all care, xxx

  • Yes take care please Sylvi - you are just very unlucky to have got all this over Xmas and New Year. Get better soon. Tilda x

  • Clarithromycin is a good choice for chest infections.. thats what most of our hospital patients get given xx Go with your consultants decision re the methotrexate he is the expert xx

  • Hi Sylvie,

    Hopefully anti biot will clear infection, good idea to have chest xray. I am sure will take few weeks for effect of mtx to be felt waning, if at all,

    Stay warm & wrap up.

    Gina.

  • I'm a bit worried about how my ra will affect me. My hands ache now. I wonder whats next that is going to happen to me. It has been such a terrible year for one or another. At least i have my consultation that hopefully will put my mind to rest. Hubby is taking me down the eliot tomorrow to get my xray. I think if i haven't had pneumonia i've been pretty close. I had it 9yrs ago before i was diagnosed with ra, and i had it as a child so i believe that is what i've had. I know the gps won't tell me that,its alway a chest infection. My son reckons i'm doing too much,if only that were true, i haven't the energy to do anything.

    I have slept most of the afternoon away. Best sleep i've had for a week or more. Its the first time in a long while when we went to nuneaton to get some calenders that i didn't want to trawl round all the shops to grab a bargain. I was just too tired.

    Summer any advice you can give me would be gratefully received. Apart from taking the pills and resting anything else i can do.

    Thank you everyone for you good wishes and i do appreciate your kind words.

    Sylvi. xxx

  • Dear Sylvia,

    I havent much advice other than to try and rest.. you did a lot in the lead up to Xmas! I am praying the X-ray is ok for you I tthink they are doing it as a precaution? x

    Stopping the methotrexate as your consultant suggests will give your body more chance to fight the infection.. yes it does stay in the body for quite a while but now you have had a couple of weeks without it the level will have dropped.

  • Thats what i thought. When i had my xray this morning i got my bloods done as well to see how much it had dropped. I'm not sure about next as i don't finish pills until tuesday and i take mtx wednesday,any ideas about whether its safe to take it

    sylvi.xx

  • Sylvie, the Big No was because the Methotrexate lowers your White Blood Cells, thus reducing your ability to fight an infection. By not taking the MTX, you are letting your bone marrow recover a bit and produce more White Blood Cells.

    The effects of not taking the MTX might not be too bad, remember how long it took to get any results when you first started on it?

    To help with that lack of the MTX, you will need to really not over use and abuse :) your joints and muscles. Maybe get a pile of magazines or books and the Movie Guide for the TV. Keep on keeping on! Love ya, Loret

  • I got a pile of mags yesterday while i was down the hospital getting my xray done. To be honest my body won't let me do anything. This is the first time that i have actually stopped and literally done nothing. I think i had a better night as i didn't come downstairs until 3.30am. We will have to hope that this is starting to get better. I must admit i do ache more than usual.. Lets hope that this is the last thing for this year and next year will be better. love sylvi. xxx

You may also like...